He is to take 150mg for 7days then his dose increases to 300mg daily. He was diagnosed with depression and is desperately trying to quit smoking as well. My main concerns are the possible side effects of increased aggression,agitation,etc. He is already an aggressive person who gets agitated VERY EASILY and has mood changes so fast, one wonders what happened? He tends to yell/scream frequently and always blames others for his mistakes etc. I'm worried that Wellbutrin XL will increase these behaviors? Has anyone experienced these side-effects,especially those with these daily behaviors? If so, at what dosage or at what point after starting Wellbutrin XL? I am really concerned about this,so if anyone can advise me or provide their experiences with mood and/or behavioral changes (negative ones), I would love to hear about it please. Any responses ASAP would be ever so greatly appreciated. Thank you.
My husband just took his first dose of Wellbutrin XL 150mg this morning. Help with side effects?
- 6 Jul 2010 by Isabellla
- 7 July 2010
- wellbutrin, wellbutrin xl, depression, smoking, attention-deficit hyperactivity disorder (adhd), side effect
Added 6 Jul 2010:
I need help ASAP. I am extremely scared that his aggressive behaviors will worsen. Can anyone give me mre info and.or advice ASAP PLEASE!!! This is extremely important!!!!!
It does take time for meds to settle down & also it takes time for the person who is taking the meds to get used to its effects & side effects, not necessarily do the same side effects are observed in all the ones who are taking the same med. Help him to calm down as much as possible, please do aggravate his mood, try & possibly avoid doing what he does not like, surely he will come out of the side effects, perhaps it easier said than done, but one can give it try, hope it helps, may God be with you, best of luck.
Were these concerns discussed with the doctor prior to prescribing Wellbutrin? Try to calm down a bit. Give the medication a chance to work, it may take a few weeks to feel its' full effect. Also remember not everyone experiences these side effects. Most do quite well on this medication. Try to keep his mind (and yours) off the medication. Go out and do something you both enjoy. The medication itself is not a cure all for problems. Try to relax, help him get interested in some different hobbies, things he enjoys doing, etc.
My best wishes to you. Give it some time and you may be pleasantly surprised!
Hi, Isabella. I too am to start taking Wellbutrin at 150 mg a day for seven days. My Doctor wants me to switch from another antidepression that will help with my quit smoking as well as my depression. However, I know a man who has taken Wellbutrin for about six years now and he sometime had the same side efforts that you mentioned that your husband has. Other times, however. he swears that the Wellbutrin is great at keeping things level for him. He sticks with it and I am suppose to get start tomorrow. I will let you know how that first dose works for me. Good Luck.
My only problem with Wellbutrin and Wellbutrin XL was it caused my blood pressure to sky rocket, my daughter was 32 when she was prescribed WB, it had the same effect on her, she had never had a BP problem, we both were physically fit so no other underlying problems. We both stopped the med and BP was normal and have not had trouble with any others. I have been diagnosed with Adult ADD, I have taken just about all the meds for ADD and everyone of those have made my blood pressure skyrocket with horrible heart palpitations. My experience and my daughters experience with mood swings etc was not a problem, in fact it had a calming effect. Sure hope things work out for you and your husband.
hi I was on wellbutrin for a while. It never caused any aggression. I was put on it for actually stopping to smoke by my medical doctor then the hospital took me off the zoloft I was on and I maintained the wellbutrin. I actually dont remember any side effect in the beginning. That drug is well tolerated. I was also put on abilify with it though. I had to stop mine now though cause it stopped working, I started to get worse. My doctor added prozac with everything then it was real bad, stopped than stayed on wellbutrin , but it still wasnt working anymore. I think over a year straight with no breaks from antidepressents, this happens sometimes, but it worked well to keep me from not smoking. Now I want a cigerette. lol
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Mar 2012 • 1 answer
Wellbutrin - I have only been on Wellbutron XL 150mg once a day, for four days, I want to get off it
Updated 9 Dec 2013 • 3 answers
Updated 13 Aug 2015 • 3 answers
Updated 13 Jun 2018 • 2 answers
Updated 16 Sep 2018 • 2 answers